Osaka Journal of Mathematics

Non-stationary and discontinuous quasiconformal mapping class groups

Ege Fujikawa and Katsuhiko Matsuzaki

Full-text: Open access

Abstract

Every stationary subgroup of the quasiconformal mapping class group of a Riemann surface acts on the Teichmüller space discontinuously if the surface satisfies a certain geometric condition. In this paper, we construct such a Riemann surface that the quasiconformal mapping class group is non-stationary but it still acts on the Teichmüller space discontinuously.

Article information

Source
Osaka J. Math., Volume 44, Number 1 (2007), 173-185.

Dates
First available in Project Euclid: 19 March 2007

Permanent link to this document
https://projecteuclid.org/euclid.ojm/1174324330

Mathematical Reviews number (MathSciNet)
MR2313034

Zentralblatt MATH identifier
1119.30023

Subjects
Primary: 30F60: Teichmüller theory [See also 32G15]
Secondary: 37F30: Quasiconformal methods and Teichmüller theory; Fuchsian and Kleinian groups as dynamical systems

Citation

Fujikawa, Ege; Matsuzaki, Katsuhiko. Non-stationary and discontinuous quasiconformal mapping class groups. Osaka J. Math. 44 (2007), no. 1, 173--185. https://projecteuclid.org/euclid.ojm/1174324330


Export citation

References

  • A.F. Beardon: The Geometry of Discrete Groups, Graduate Texts in Mathematics 91, Springer, 1983.
  • C.J. Bishop: Quasiconformal mapping of Y-pieces, Rev. Mat. Iberoamericana 18 (2002), 627--652.
  • P. Duren: Univalent Functions, Grundlehren der Mathematischen Wissenschaften 259, Springer, 1983.
  • F.P. Gardiner and N. Lakic: Quasiconformal Teichmüller Theory, Mathematical Surveys and Monographs 76, Amer. Math. Soc., 2000.
  • E. Fujikawa: Limit sets and regions of discontinuity of Teichmüller modular groups, Proc. Amer. Math. Soc. 132 (2004), 117--126.
  • E. Fujikawa: Modular groups acting on infinite dimensional Teichmüller spaces; in In the tradition of Ahlfors and Bers, III, Contemp. Math. 355, Amer. Math. Soc., Providence, RI, 2004, 239--253.
  • E. Fujikawa: The action of geometric automorphisms of asymptotic Teichmüller spaces, Michigan Math. J. 54 (2006), 269--282.
  • E. Fujikawa: Pure mapping class group acting on Teichmüller space, preprint.
  • E. Fujikawa, H. Shiga and M. Taniguchi: On the action of the mapping class group for Riemann surfaces of infinite type, J. Math. Soc. Japan 56 (2004), 1069--1086.
  • K. Matsuzaki: A countable Teichmüller modular group, Trans. Amer. Math. Soc. 357 (2005), 3119--3131.
  • O. Lehto and K.I. Virtanen: Quasiconformal Mappings in the Plane, Grundlehren der Mathematischen Wissenschaften 126, Springer, 1973.
  • T. Sorvali: The boundary mapping induced by an isomorphism of covering groups, Ann. Acad. Sci. Fennicæ, Series A I 526 (1972).
  • S.A. Wolpert: The length spectra as moduli for compact Riemann surfaces, Ann. of Math. (2) 109 (1979), 323--351.